Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 57, NWS Green Bay, WI

August 10, 2020Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 10, 2020, 4:14 PM CDT for Door County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2020, 4:14 PM CDT (21:14 UTC)
Expired
Aug 10, 2020, 5:00 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Door County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1546 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

833 
WUUS53 KGRB 102114
SVRGRB
WIC029-102200-
/O.NEW.KGRB.SV.W.0057.200810T2114Z-200810T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
414 PM CDT Mon Aug 10 2020

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Central Door County in northeastern Wisconsin...

* Until 500 PM CDT.

* At 414 PM CDT, severe thunderstorms were located along a line
  extending from near Ephraim to 8 miles west of Sturgeon Bay, moving
  east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jacksonport, Ephraim, Egg Harbor, Newport State Park, Whitefish
  Bay, Baileys Harbor, Sister Bay, Peninsula Center, Fish Creek and
  Peninsula State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4519 8692 4517 8697 4510 8695 4501 8710
      4487 8714 4491 8751 4493 8745 4507 8736
      4509 8737 4525 8717 4522 8691
TIME...MOT...LOC 2114Z 320DEG 13KT 4522 8710 4487 8754 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MPC
3 follow-up statements
192 
WWUS53 KGRB 102128
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
428 PM CDT Mon Aug 10 2020

WIC029-102200-
/O.CON.KGRB.SV.W.0057.000000T0000Z-200810T2200Z/
Door WI-
428 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL DOOR COUNTY...

At 427 PM CDT, severe thunderstorms were located along a line
extending from near Newport State Park to 6 miles west of Sturgeon
Bay, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Whitefish Bay,
Baileys Harbor, Sister Bay, Peninsula Center, Fish Creek and
Peninsula State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4519 8692 4517 8697 4510 8695 4501 8710
      4487 8714 4491 8751 4493 8745 4507 8736
      4509 8737 4525 8717 4522 8691
TIME...MOT...LOC 2127Z 270DEG 13KT 4519 8706 4484 8750 

HAIL...1.00IN
WIND...60MPH
 
$$

MPC
287 
WWUS53 KGRB 102143
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
443 PM CDT Mon Aug 10 2020

WIC029-102200-
/O.CON.KGRB.SV.W.0057.000000T0000Z-200810T2200Z/
Door WI-
443 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL DOOR COUNTY...

At 443 PM CDT, severe thunderstorms were located along a line
extending from near Ephraim to near Sturgeon Bay, moving southeast at
10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Whitefish Bay,
Baileys Harbor, Sister Bay, Peninsula Center, Fish Creek and
Peninsula State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4519 8692 4517 8697 4510 8695 4501 8710
      4487 8714 4491 8751 4493 8745 4507 8736
      4509 8737 4525 8717 4522 8691
TIME...MOT...LOC 2143Z 336DEG 9KT 4516 8707 4480 8745 

HAIL...1.00IN
WIND...60MPH
 
$$

MPC
487 
WWUS53 KGRB 102158
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
458 PM CDT Mon Aug 10 2020

WIC029-102207-
/O.EXP.KGRB.SV.W.0057.000000T0000Z-200810T2200Z/
Door WI-
458 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOOR COUNTY WILL
EXPIRE AT 500 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Wisconsin.

LAT...LON 4519 8692 4517 8697 4510 8695 4501 8710
      4487 8714 4491 8751 4493 8745 4507 8736
      4509 8737 4525 8717 4522 8691
TIME...MOT...LOC 2157Z 270DEG 13KT 4512 8703 4476 8741 

$$

MPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:19 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 10, 2:19 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
219 PM CDT Mon Aug 10 2020

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 210 PM CDT Mon Aug 10 2020

Scattered thunderstorms ending by early evening, then sunny and
much less humid by tomorrow. Above normal temperatures continuing
into the upcoming weekend.

Throughout the forecast period, the subtropical ridge will remain
stretched out across the central and southern CONUS while a
seasonably strong band of westerlies persists across Canada and
the far northern CONUS. The westerlies will gradually gain
a little amplitude and become slowly progressive during the
middle to latter part of the period.

Temperatures should remain slightly to modestly above normal
throughout most of the period, then drop back late. Discounting any
heavy rainfall from convection late this afternoon, precipitation
will be likely be AOB normal for the period.
&&

.SHORT TERM...Tonight and Tuesday
Issued at 210 PM CDT Mon Aug 10 2020

Convection has been slow to organize across the area, But with
gradual recovery from the morning storms continuing, and shear
increasing, severe storms will be possible in the east until the
front clears the area late this afternoon or early this evening.
We are also monitoring for the possibility that the storms moving
over the northern Bay of Green Bay will result in a wave of water
propagating down the bay. The ideal situation for that to happen
would be if the storms were moving faster, but given the high
lake/bay levels it doesn't take much displacement of water to
result in flooding of low areas near the shoreline.

Quiet weather is expected overnight and Tuesday as a weak
anticyclone slowly shifts into the region.

.LONG TERM...Tuesday Night Through Monday
Issued at 210 PM CDT Mon Aug 10 2020

The quiet weather will persist well into the long-term portion of
the forecast. Overall, saw no reason to deviate significantly
from the standard forecast initialization grids generated from a
broad-based blend of guidance products.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1233 PM CDT Mon Aug 10 2020

A cold front will sweep across the area this afternoon, generating
scattered showers and thunderstorms. The greatest chance for
thunderstorms will be in east-central Wisconsin, so carried in the
TAFs there. Skies will clear in the wake of the front. Some fog is
possible late tonight, especially in central Wisconsin.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Skowronski
AVIATION.......Skowronski
Hazardous weather outlook, Aug 10, 2:51 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
251 PM CDT Mon Aug 10 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
251 PM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms will linger in eastern Wisconsin early. Some of the
storms may produce damaging winds, large hail, and torrential
rainfall which may result in localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a chance of thunderstorms will return late in the work
week and continue into next weekend. It is too early to determine
if any of the storms will become severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage, large hail,
flooding or rainfall over an inch to the National Weather Service
in Green Bay.

LMZ521-522-541>543-111100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
251 PM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms may pose a hazard to boaters on the bay and lake
early tonight. Some of the storms could produce strong winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms may pose a hazard to boaters later this week into
next weekend.

Skowronski

In the hours before

Special weather statement, Aug 10, 2:33 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Green Bay WI
233 PM CDT Mon Aug 10 2020

WIZ050-102015-
Manitowoc WI-
233 PM CDT Mon Aug 10 2020

...SPECIAL WEATHER STATEMENT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manitowoc, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Manitowoc, Two Rivers, Newton, Clover, Kellners Corners, Branch,
Shoto and Newtonberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Wisconsin.

LAT...LON 4397 8777 4415 8776 4418 8746 4407 8759
      4396 8765
TIME...MOT...LOC 1933Z 271DEG 12KT 4407 8767

RDM
Special weather statement, Aug 10, 2:52 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
252 PM CDT Mon Aug 10 2020

WIZ073-102045-
Southern Marinette County WI-
252 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE COUNTY UNTIL
345 PM CDT...

At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Stephenson to 9 miles east of
Crivitz. Movement was east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Marinette, Menominee, Pound, Peshtigo, Porterfield, Coleman, Harmony,
Mcallister and Loomis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Wisconsin.

LAT...LON 4512 8737 4514 8740 4512 8753 4506 8752
      4494 8760 4497 8776 4499 8776 4503 8811
      4539 8770 4539 8769 4534 8765 4520 8774
      4513 8768 4512 8768 4509 8759 4514 8761
      4513 8752 4524 8735 4522 8724
TIME...MOT...LOC 1952Z 286DEG 19KT 4531 8766 4518 8783

MPC
Local storm report, Aug 10, 2:54 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             MANITOWOC               44.08N 87.66W
08/10/2020  E0.25 INCH       MANITO
Local storm report, Aug 10, 2:55 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPO
Special weather statement, Aug 10, 3:13 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
313 PM CDT Mon Aug 10 2020

WIZ050-102100-
Manitowoc WI-
313 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MANITOWOC COUNTY UNTIL
400 PM CDT...

At 312 PM CDT, Doppler radar was tracking strong thunderstorms near
the lakeshore, moving east at 15 mph.

Torrential rain, pea size hail and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Manitowoc, Cleveland, Two Rivers, Newton, Mishicot, Francis Creek,
Clover, Kellners Corners, Fisherville and Shoto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Wisconsin.

LAT...LON 4426 8770 4424 8750 4408 8758 4406 8760
      4390 8769 4389 8781
TIME...MOT...LOC 2012Z 265DEG 15KT 4406 8763

RDM
Special weather statement, Aug 10, 3:24 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
324 PM CDT Mon Aug 10 2020

WIZ022-102130-
Door WI-
324 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOOR COUNTY UNTIL 430 PM
CDT...

At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Newport State Park to
near Menominee. Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Washington Island, Peninsula Center, Fish Creek and
Peninsula State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Green Bay, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Wisconsin.

LAT...LON 4525 8690 4519 8692 4516 8697 4510 8695
      4501 8710 4491 8713 4501 8740 4508 8736
      4512 8737 4517 8743 4525 8734 4522 8728
      4522 8721 4533 8710 4534 8701 4541 8698
      4541 8688 4540 8684 4542 8681 4533 8681
TIME...MOT...LOC 2023Z 297DEG 29KT 4536 8710 4511 8756

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:11 PM CDTSpecial Weather StatementGRBVilas64 min
Aug 9, 7:26 PM CDTSevere Thunderstorm WarningGRBVilas49 min
Aug 9, 8:30 PM CDTSpecial Weather StatementGRBOneida30 min
Aug 10, 4:37 AM CDTMarine Dense Fog AdvisoryGRB11 hr
Aug 10, 6:58 AM CDTSpecial Weather StatementGRBWood62 min
Aug 10, 7:09 AM CDTSevere Thunderstorm WarningGRBWood51 min
Aug 10, 7:57 AM CDTSevere Thunderstorm WarningGRBPortage, Waushara, Wood48 min
Aug 10, 8:38 AM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara35 min
Aug 10, 9:01 AM CDTSpecial Weather StatementGRBOutagamie, Winnebago44 min
Aug 10, 10:56 AM CDTSpecial Weather StatementGRBFlorence49 min
Aug 10, 12:45 PM CDTSpecial Weather StatementGRBWinnebago45 min
Aug 10, 12:52 PM CDTSpecial Weather StatementGRBFlorence38 min
Aug 10, 1:17 PM CDTSpecial Weather StatementGRBMarinette43 min
Aug 10, 1:47 PM CDTSpecial Weather StatementGRBCalumet, Winnebago43 min
Aug 10, 2:20 PM CDTSpecial Weather StatementGRBManitowoc40 min
Aug 10, 2:33 PM CDTSpecial Weather StatementGRBManitowoc42 min
Aug 10, 2:43 PM CDTSpecial Marine WarningGRB92 min
Aug 10, 2:44 PM CDTAreal Flood AdvisoryGRBManitowoc3 hr
Aug 10, 2:52 PM CDTSpecial Weather StatementGRBMarinette53 min
Aug 10, 3:13 PM CDTSpecial Weather StatementGRBManitowoc47 min
Aug 10, 3:17 PM CDTSpecial Marine WarningGRB58 min
Aug 10, 3:24 PM CDTSpecial Weather StatementGRBDoor66 min
Aug 10, 3:35 PM CDTSevere Thunderstorm WarningGRBDoor40 min
Aug 10, 3:41 PM CDTSpecial Marine WarningGRB101 min
Aug 10, 3:57 PM CDTSpecial Marine WarningGRB61 min
Aug 10, 4:37 PM CDTAreal Flood AdvisoryGRBDoor104 min
Aug 10, 4:55 PM CDTSpecial Weather StatementGRBKewaunee50 min
Aug 10, 5:01 PM CDTSpecial Weather StatementGRBDoor44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.